Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

60 year old cancer patient booted from pain clinic without any attempt at tapering

I was apparently just booted from my pain clinic after being a patient in excellent standing for 6-years, one week ago I came up 4-days short on my tramadol(two 50mg day x 3 = 300mg daily everyday for six years)! I'm not really certain what prompted this, but the timing was terrible as my kidneys are causing excruciating pain. The Clinic simply refuses to return my calls(two days now), I have no medication, I am out and ice cold off of this tramadol and scared out of my wits, my last dose was yesterday at 8pm, and I am already quite ill, though that could also be a kidney infection, should I do to the ER????
4 Responses
1235186 tn?1549257619
COMMUNITY LEADER
Hello i am sorry this happened to you.
How are you feeling now?  Have you heard back from the doctor?

We can help you with some home remedies to  treat the symptoms of  withdrawal.  
Keep the faith.
2 Comments
I am in full withdrawl from tramadol, I went to the ER last night and  both the UA and Blood work were positive for infection(UTI), I was 26-29 hours post last tramadol dosing at the ER. The doctor said he can do nothing for the tramadol as there was a contract. I am very sick, yet my overriding worry is why would the clinic not even return my calls(4)? Does that mean I am ejected? I was under the impression tramadol was the gentle alternative, I can assure you that at this very moment that was a supremely naive message!

Take a  hot bath with epsom salts  for muscle aches.  this  Will  force Magnesium into yoir muscles.
Use  Imodium for stomach issues..
Stay hydrated. This is very important. This will help alleviate dizziness, headaches.  Water, gatorade, protein drinks, such as boost, ensure, broths.
Tramadol also has a SSRI component to it. So this might play with your emotions more so than even other opiates with drawl would.
Keep moving forward. I hope you can find another pain management doctor to treat you. Are you taking the tramadol for your cancer pain?
Tramadol has a short half-life meaning it comes out of your bloodstream and just a few days. But you’ll still have to continue to go through detox.
It’s going to take some time for your brain to rewire and not expect or need the tramadol
Let us know how you’re doing.
Debbie
18524847 tn?1465595901
Oh, so hard.  Chronic pain and addiction can be terribly difficult to navigate.  Legit pain relief can be needed for some folks.  What about your regular doctor?  Since you have chronic issues and flare ups, perhaps this can be worked out.  I'd start at that angle and then rework with your pain clinic if you can. They have those dang contracts though that do not allow a lot of room for error.  Keep us updated. We want to talk you through.  Are you in withdrawal?
2 Comments
Thank you for replying, yes, I am in full withdrawl and it is nowhere near the status of the gentle alternative. ER doctor said it takes 3-5 days to wrap itself up.....
I am so sorry.  How are you?  Is it getting any better?  hugs
Avatar universal
How are you doing now?
20825230 tn?1524847936
How are you doing? I'm sorry this happened to you
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.